# SDR CA160201002

- Difficulty date: January 30, 2016
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Aerosp ATR 42-300
- Aircraft time: 45,294 hours
- Engine: Pwa PW120
- Propeller: Hamstd 14SF5
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Power Supply
- Part number: 8ES00451401
- Condition: Failed
- Location: Cabin
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) CABIN CREW NOTED ELECTRICAL SMOKE EMANATING FROM THE PASSENGER SERVICE UNIT, PSU, AREA AT ROW 9AB DURING FLIGHT.  FLIGHT CREW DECIDED TO RETURN TO BASE FOR MAINTENANCE PERSONNEL TO INSPECT THE ACFT.  MAINTENANCE DISCOVERED ROOT CAUSE TO BE A READING LIGHTS POWER UNIT PN 8ES004514-01 TO BE AT FAULT.  THE UNIT WAS NOTED AS OVERHEATED, BURNED AND MELTED.  THE PSU WAS REPLACED AND OPERATION CHECKED SERVICEABLE.  NO FURTHER FAULTS WERE NOTED.
